Alert archive / Texas / Tornado Warnings in 1999
Tornado Warning 29, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 2, 1999, 6:27 PM CST for San Augustine County, Texas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 1999, 6:27 PM CST (00:27 UTC)
- Expired
- Mar 2, 1999, 6:45 PM CST
- In force
- 18 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County San Augustine County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 3:15 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1497 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KSHV 030030 RRA TORSHV TXC405-030045- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 627 PM CST TUE MAR 2 1999 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN SAN AUGUSTINE COUNTY IN EASTERN TEXAS * UNTIL 645 PM CST * AT 628 PM CST... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO NEAR WHITE CITY. THE THUNDERSTORM CONTAINING THIS TORNADO WAS MOVING SOUTH SOUTHEAST NEAR 30 MPH. THIS THUNDERSTORM CAN PRODUCE A TORNADO THAT IS OBSCURED BY RAIN AND DIFFICULT TO SEE. GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. 11/5
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 2, 3:05 PM CST, 3 hours 22 minutes earlier.
Area forecast discussion, Mar 2, 3:05 PM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 305 PM CST TUE MAR 2 1999 ALL THE EXCITEMENT IS WITH CURRENT SYSTEM MOVING THROUGH TEXAS. SEVERE THUNDERSTORMS FIRING OVER FRONT AT THIS TIME. SEVERE THUNDERSTORM WATCH ALSO ISSUED AND IN EFFECT UNTIL 9 PM. MODELS IN GOOD AGREEMENT ABOUT WHAT WILL HAPPEN AFTER THIS EVENING...SO THE MAIN FORECAST PROBLEM IS THIS EVENINGS POPS. WILL KEEP POPS HIGH ON THE LA SIDE OF AREA AS TSTMS MAY PERSIST PAST 6 PM... ESPECIALLY MLU. AS FOR EXTENDED...MRF AND 93-5P CHARTS FAIRLY CLOSE...AND BOTH HAVE SOME CHANCES FOR RAIN FRIDAY THROUGH SUNDAY. NO BIG REASON TO DIGRESS AWAY FROM GUIDANCE THIS TIME. TXK 40/56/35/64 1000 TYR 37/60/40/67 0000 LFK 41/61/37/68 2000 SHV 43/60/35/66 4000 MLU 44/57/35/65 6000 17
In the hours before
Special weather statement, Mar 2, 4:58 PM CST, 1 hour 29 minutes before
ARZ059>061-070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112- 124>126-136>138-149>153-165>167-030015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 458 PM CST TUE MAR 2 1999 ...SEVERE THUNDERSTORM WATCH CLEARED FOR PART OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS... THE SEVERE THUNDERSTORM WATCH ISSUED EARLIER TODAY HAS BEEN CLEARED FOR THE FOLLOWING COUNTIES IN SOUTHWEST ARKANSAS... LITTLE RIVER...HEMPSTEAD...NEVADA... AND MILLER COUNTIES... AND CLEARED FOR THESE COUNTIES IN NORTHEAST TEXAS... RED RIVER...BOWIE...FRANKLIN...TITUS...MORRIS...CASS...UPSHUR... SMITH...AND CHEROKEE COUNTIES. THE SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT FOR LAFAYETTE... COLUMBIA...AND UNION COUNTIES IN ARKANSAS...FOR ALL EAST TEXAS COUNTIES EAST OF A LINE FROM JEFFERSON TO LUFKIN...AND FOR ALL NORTHWEST AND NORTHERN LOUISIANA PARISHES UNTIL 900 PM. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT FOR LA SALLE AND CALDWELL PARISHES UNTIL 1000 PM CST. 03
Local storm report, Mar 2, 6:20 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 PM CST TUE MAR 02 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0318 PM PITTSBURG TX 1 INCH HAIL
03/02/99 CAMP 1 MILE NW OF PITTSBURG
0325 PM QUITMAN TX 1.75 INCH HAIL
03/02/99 WOOD 10 MILES EAST OF QUITMAN
0330 PM PRITCHETT TX 1.75 INCH HAIL
03/02/99 UPSHUR
0340 PM DAINGERFIELD TX 1.75 INCH HAIL
03/02/99 MORRIS
0343 PM GILMER TX 1.75 INCH HAIL
03/02/99 UPSHUR
0343 PM LONGVIEW TX .88 INCH HAIL
03/02/99 GREGG 1 MILE WEST OF LONGVIEW
0345 PM LONGVIEW TX .88 INCH HAIL
03/02/99 GREGG
0345 PM LINDALE TX 1.75 INCH HAIL
03/02/99 SMITH 2 MILES NE OF LINDALE
0350 PM LONGVIEW TX 1.25 INCH HAIL
03/02/99 GREGG
0350 PM KILGORE TX 2.75 INCH HAIL
03/02/99 GREGG
0400 PM LONGVIEW TX 2.75 INCH HAIL
03/02/99 GREGG REPORTED BY PUBLIC
0410 PM TYLER TX .75 INCH HAIL
03/02/99 SMITH REPORTED BY SPOTTER
0427 PM BECKVILLE TX .75 INCH HAIL
03/02/99 PANOLA 10 MILES NW OF CARTHAGE.
0430 PM BOLINGER LA 2.75 INCH HAIL
03/02/99 BOSSIER 2 MILES SOUTH OF BOLINGER.
WIND GUSTS NEAR 70 MPH.
RELAYED FROM GENERAL PUBLIC
THROUGH LAW ENFORCEMENT.
0438 PM PLAIN DEALING LA .88 INCH HAIL
03/02/99 BOSSIER 1 MILE N OF PLAIN DEALING.
0438 PM HENDERSON TX .75 INCH HAIL
03/02/99 RUSK 6 MILES W OF HENDERSON.
0445 PM CARTHAGE TX .75 INCH HAIL
03/02/99 PANOLA
0453 PM WASKOM TX 60 MPH TSTM GUST
03/02/99 HARRISON 2 MILES SOUTH OF WASKOM.
0500 PM SHONGALOO LA 1.75 INCH HAIL
03/02/99 WEBSTER
0500 PM SAREPTA LA 1.75 INCH HAIL
03/02/99 WEBSTER
0500 PM SPRINGHILL LA 1.75 INCH HAIL
03/02/99 WEBSTER
0512 PM SHREVEPORT RGNL ARPT LA 68 MPH TSTM GUST
03/02/99 CADDO REPORTED BY SHV ASOS
0515 PM NACOGDOCHES TX 1.25 INCH HAIL
03/02/99 NACOGDOCHES 1 MILE N OF NACOGDOCHES
0515 PM SHREVEPORT LA .75 INCH HAIL
03/02/99 CADDO REPORTED BY SPOTTER
0515 PM SHREVEPORT LA .75 INCH HAIL
03/02/99 CADDO IN EAST PART OF SHREVEPORT
0515 PM NACOGDOCHES TX 1 INCH HAIL
03/02/99 NACOGDOCHES 12 MILES EAST OF
NACOGDOCHES IN SHADY GROVE
0520 PM GARRISON TX 1.25 INCH HAIL
03/02/99 NACOGDOCHES
0524 PM NACOGDOCHES TX 2 INCH HAIL
03/02/99 NACOGDOCHES EAST OF NACOGDOCHES IN
SHADY GROVE
0526 PM NACOGDOCHES TX 1.75 INCH HAIL
03/02/99 NACOGDOCHES
0537 PM CARMEL LA 1.75 INCH HAIL
03/02/99 DE SOTO
17Local storm report, Mar 2, 6:20 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 PM CST TUE MAR 02 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0318 PM PITTSBURG TX 1 INCH HAIL
03/02/99 CAMP 1 MILE NW OF PITTSBURG
0325 PM QUITMAN TX 1.75 INCH HAIL
03/02/99 WOOD 10 MILES EAST OF QUITMAN
0330 PM PRITCHETT TX 1.75 INCH HAIL
03/02/99 UPSHUR
0340 PM DAINGERFIELD TX 1.75 INCH HAIL
03/02/99 MORRIS
0343 PM GILMER TX 1.75 INCH HAIL
03/02/99 UPSHUR
0343 PM LONGVIEW TX .88 INCH HAIL
03/02/99 GREGG 1 MILE WEST OF LONGVIEW
0345 PM LONGVIEW TX .88 INCH HAIL
03/02/99 GREGG
0345 PM LINDALE TX 1.75 INCH HAIL
03/02/99 SMITH 2 MILES NE OF LINDALE
0350 PM LONGVIEW TX 1.25 INCH HAIL
03/02/99 GREGG
0350 PM KILGORE TX 2.75 INCH HAIL
03/02/99 GREGG
0400 PM LONGVIEW TX 2.75 INCH HAIL
03/02/99 GREGG REPORTED BY PUBLIC
0410 PM TYLER TX .75 INCH HAIL
03/02/99 SMITH REPORTED BY SPOTTER
0427 PM BECKVILLE TX .75 INCH HAIL
03/02/99 PANOLA 10 MILES NW OF CARTHAGE.
0430 PM BOLINGER LA 2.75 INCH HAIL
03/02/99 BOSSIER 2 MILES SOUTH OF BOLINGER.
WIND GUSTS NEAR 70 MPH.
RELAYED FROM GENERAL PUBLIC
THROUGH LAW ENFORCEMENT.
0438 PM PLAIN DEALING LA .88 INCH HAIL
03/02/99 BOSSIER 1 MILE N OF PLAIN DEALING.
0438 PM HENDERSON TX .75 INCH HAIL
03/02/99 RUSK 6 MILES W OF HENDERSON.
0445 PM CARTHAGE TX .75 INCH HAIL
03/02/99 PANOLA
0453 PM WASKOM TX 60 MPH TSTM GUST
03/02/99 HARRISON 2 MILES SOUTH OF WASKOM.
0500 PM SHONGALOO LA 1.75 INCH HAIL
03/02/99 WEBSTER
0500 PM SAREPTA LA 1.75 INCH HAIL
03/02/99 WEBSTER
0500 PM SPRINGHILL LA 1.75 INCH HAIL
03/02/99 WEBSTER
0512 PM SHREVEPORT RGNL ARPT LA 68 MPH TSTM GUST
03/02/99 CADDO REPORTED BY SHV ASOS
0515 PM NACOGDOCHES TX 1.25 INCH HAIL
03/02/99 NACOGDOCHES 1 MILE N OF NACOGDOCHES
0515 PM SHREVEPORT LA .75 INCH HAIL
03/02/99 CADDO REPORTED BY SPOTTER
0515 PM SHREVEPORT LA .75 INCH HAIL
03/02/99 CADDO IN EAST PART OF SHREVEPORT
0515 PM NACOGDOCHES TX 1 INCH HAIL
03/02/99 NACOGDOCHES 12 MILES EAST OF
NACOGDOCHES IN SHADY GROVE
0520 PM GARRISON TX 1.25 INCH HAIL
03/02/99 NACOGDOCHES
0524 PM NACOGDOCHES TX 2 INCH HAIL
03/02/99 NACOGDOCHES EAST OF NACOGDOCHES IN
SHADY GROVE
0526 PM NACOGDOCHES TX 1.75 INCH HAIL
03/02/99 NACOGDOCHES
0537 PM CARMEL LA 1.75 INCH HAIL
03/02/99 DE SOTO
17The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 6:02 PM CST | Severe Thunderstorm Warning | SHV | Sabine | 48 min |
Nearby
Tornado Warnings in Texas, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.